U.S. doctors online nowAsk doctors free
A member asked:

Shouldn't prednisone be prescribed in titrated doses? i am 76 years old. last week i was taken to the er with an acute allergic reaction (hives, swollen tongue, etc.). the physician prescribed prednisone 40 mg q. d. x 4. a nurse told me that prednisone

3 doctor answers5 doctors weighed in
Dr. Joseph Jeu
Family Medicine 44 years experience
If : If using Prednisone for very short periods of time, less than 7 days, Prednisone does not need to be titrated. For using Prednisone for longer periods of time, Prednisone still needs to be slowly titrated down and off.
Dr. David Bordeaux
Dentistry 41 years experience
Maybe: Consult your primary care physician to review your medical status with regards to the risks of Prednisone treatment. The answer depends on your other medical conditions and prescriptions.
Dr. Amrita Dosanjh
Pediatric Pulmonology 36 years experience
Workup and Mgt: Usually a short course of prednisone does not need to be titrated, unless you have a medical condition that necessitates this. I would suggest that you have an Epi Pen at home and with you, with instructions for its use. In addition, it is important to know what triggered this reaction and to avoid the triggers.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 10, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.